Torsade de pointes associated with moxifloxacin: A rare but potentially fatal adverse event

35Citations
Citations of this article
15Readers
Mendeley users who have this article in their library.

Abstract

Torsade de pointes occuring due to a long QT interval is a rare but potentially fatal arrhythmia. Acquired long QT develops most commonly because of drugs that prolong ventricular repolarization. It has been reported that fluoroquinolone antimicrobials prolong the corrected QT interval but rarely cause torsade de pointes. A patient with torsade de pointes risk factors (female sex, advanced age, extreme bradycardia and renal failure) who developed the condition on the fourth day of 400 mg/ day of oral moxifloxacin treatment is presented. After the moxifloxacin was stopped, the corrected QT interval normalized and a permanent cardiac pacemaker was implanted. During 11 months of follow-up, arrhythmia did not recur. © 2007 Pulsus Group Inc. All rights reserved.

Author supplied keywords

Cite

CITATION STYLE

APA

Altin, T., Ozcan, O., Turhan, S., Ozdemir, A. O., Akyurek, O., Karaoguz, R., & Guldal, M. (2007). Torsade de pointes associated with moxifloxacin: A rare but potentially fatal adverse event. Canadian Journal of Cardiology. Pulsus Group Inc. https://doi.org/10.1016/S0828-282X(07)70850-4

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free